Alert archive / California / High Wind Warnings in 2022

High Wind Warning 1, NWS Los Angeles, CA

January 14, 2022

NWS Los Angeles, CA issued this high wind warning at Jan 14, 2022, 11:34 AM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2022, 11:34 AM PST (19:34 UTC)
Expired
Jan 15, 2022, 2:04 PM PST
In force
27 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

046 
WWUS76 KLOX 141934
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1134 AM PST Fri Jan 14 2022

CAZ054-150600-
/O.UPG.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
/O.NEW.KLOX.HW.W.0001.220114T1934Z-220115T2300Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
1134 AM PST Fri Jan 14 2022

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...North to northeast winds 25 to 40 mph with gusts 60 to 70
  mph expected.  

* WHERE...Los Angeles County Mountains excluding the Santa 
  Monica Range.

* WHEN...Until 3 PM PST Saturday.

* IMPACTS...Damaging winds will blow down large objects such as
  trees and power lines. Power outages are expected. Travel will
  be difficult, especially for high profile vehicles. This
  includes travel across Interstate 5 and Highway 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ046-088-150600-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
1134 AM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts 40 to 
  55 mph expected.

* WHERE...Santa Monica Mountains and Santa Clarita Valley.

* WHEN...Until 3 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Roadways may be affected by gusty cross winds. This includes 
  Interstate 5 and Highways 14 and 126, and canyons roads, such 
  as Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty Santa Ana winds could linger into 
  Sunday and this advisory may need to be extended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-547-150600-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Woodland Hills, Northridge, Burbank, and Universal City
1134 AM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts 40 to 55 mph.

* WHERE...Ventura County Interior Valleys, Ventura County 
  Coastal Valleys and San Fernando Valley.

* WHEN...Until 3 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Roadways may be affected by gusty cross winds. This includes 
  the 23, 101, 118, 170, 210, and 405 freeways and Interstate 5. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty Santa Ana winds could linger into 
  Sunday and this advisory may need to be extended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-041-150600-
/O.CON.KLOX.WI.Y.0005.220114T2100Z-220115T2300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
1134 AM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts 35 to 50 mph
  expected. 

* WHERE...Ventura County Coast and Los Angeles County Coast from 
  Malibu to the Hollywood Hills.

* WHEN...Until 3 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Roadways may be affected by gusty cross winds. This includes 
  Pacific Coast Highway and the 10, 105, and 405 freeways in Los 
  Angeles County and Highway 101 and Pacific Coast Highway in 
  Ventura County. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Gusty Santa Ana winds could linger into 
  Sunday and this advisory may need to be extended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ053-150600-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Mountains-
Including the cities of Lockwood Valley and Mount Pinos
1134 AM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts 40 to 55
  mph expected. 

* WHERE...Ventura County Mountains.

* WHEN...Until 3 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty winds. This includes Highway
  33. Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty Santa Ana winds could linger into 
  Sunday and this advisory may need to be extended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ034-150600-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T1700Z/
San Luis Obispo County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, and San Simeon
1134 AM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 to 50
  mph expected. 

* WHERE...San Luis Obispo County Central Coast.

* WHEN...Until 9 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty cross winds. This includes
  Highways 1 and 101. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RAT
3 follow-up statements
041 
WWUS76 KLOX 151006
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
206 AM PST Sat Jan 15 2022

CAZ054-152300-
/O.CON.KLOX.HW.W.0001.000000T0000Z-220115T2300Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
206 AM PST Sat Jan 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...North to northeast winds 25 to 40 mph with gusts 60 to 
  70 mph expected.

* WHERE...Los Angeles County Mountains excluding the Santa 
  Monica Range.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down large objects such as
  trees and power lines. Power outages are expected. Travel will
  be difficult, especially for high profile vehicles. This
  includes travel across Interstate 5 and Highway 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ046-088-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
206 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...North to northeast winds 20 to 30 mph with gusts 40 to 
  55 mph expected.

* WHERE...Santa Monica Mountains and Santa Clarita Valley.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty cross winds. This includes
  Interstate 5 and Highways 14 and 126, and canyons roads, such as
  Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-547-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Woodland Hills, Northridge, Burbank, and Universal City
206 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts 40 to 55 mph.

* WHERE...Ventura County Interior Valleys, Ventura County 
  Coastal Valleys and San Fernando Valley.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty cross winds. This includes the
  23, 101, 118, 170, 210, and 405 freeways and Interstate 5. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-041-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
206 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts 35 to 50 mph 
  expected.

* WHERE...Ventura County Coast and Los Angeles County Coast from 
  Malibu to the Hollywood Hills.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty cross winds. This includes
  Pacific Coast Highway and the 10, 105, and 405 freeways in Los
  Angeles County and Highway 101 and Pacific Coast Highway in
  Ventura County. Tree limbs could be blown down and a few power
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ053-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Mountains-
Including the cities of Lockwood Valley and Mount Pinos
206 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...North to northeast winds 20 to 30 mph with gusts 40 to 
  55 mph expected.

* WHERE...Ventura County Mountains.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty winds. This includes Highway
  33. Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ034-151700-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T1700Z/
San Luis Obispo County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, and San Simeon
206 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 to 50 
  mph expected.

* WHERE...San Luis Obispo County Central Coast.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty cross winds. This includes
  Highways 1 and 101. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ASR
757 
WWUS76 KLOX 151632
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
832 AM PST Sat Jan 15 2022

CAZ034-151745-
/O.EXP.KLOX.WI.Y.0005.000000T0000Z-220115T1700Z/
San Luis Obispo County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, and San Simeon
832 AM PST Sat Jan 15 2022

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

Winds have diminished below advisory levels. 

$$

CAZ054-152300-
/O.CON.KLOX.HW.W.0001.000000T0000Z-220115T2300Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
832 AM PST Sat Jan 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...North to northeast winds 25 to 40 mph with gusts 60 to 
  70 mph expected.

* WHERE...Los Angeles County Mountains excluding the Santa 
  Monica Range.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down large objects such as
  trees and power lines. Power outages are expected. Travel will
  be difficult, especially for high profile vehicles. This
  includes travel across Interstate 5 and Highway 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ046-088-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
832 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...North to northeast winds 20 to 30 mph with gusts 40 to 
  55 mph expected.

* WHERE...Santa Monica Mountains and Santa Clarita Valley.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty cross winds. This includes
  Interstate 5 and Highways 14 and 126, and canyons roads, such as
  Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-547-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Woodland Hills, Northridge, Burbank, and Universal City
832 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts 40 to 55 mph.

* WHERE...Ventura County Interior Valleys, Ventura County 
  Coastal Valleys and San Fernando Valley.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty cross winds. This includes the
  23, 101, 118, 170, 210, and 405 freeways and Interstate 5. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-041-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
832 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts 35 to 50 mph 
  expected.

* WHERE...Ventura County Coast and Los Angeles County Coast from 
  Malibu to the Hollywood Hills.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Roadways may be affected by gusty cross winds. This includes 
  Pacific Coast Highway and the 10, 105, and 405 freeways in Los 
  Angeles County and Highway 101 and Pacific Coast Highway in 
  Ventura County. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ053-152300-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Mountains-
Including the cities of Lockwood Valley and Mount Pinos
832 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...North to northeast winds 20 to 30 mph with gusts 40 to 
  55 mph expected.

* WHERE...Ventura County Mountains.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roadways may be affected by gusty winds. This includes Highway
  33. Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
804 
WWUS76 KLOX 152204
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
204 PM PST Sat Jan 15 2022

CAZ054-152315-
/O.CAN.KLOX.HW.W.0001.000000T0000Z-220115T2300Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
204 PM PST Sat Jan 15 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished. 

$$

CAZ040-041-044>046-053-088-547-152315-
/O.CAN.KLOX.WI.Y.0005.000000T0000Z-220115T2300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Ventura County Mountains-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Lockwood Valley, Mount Pinos, Santa Clarita, 
Newhall, Valencia, Woodland Hills, Northridge, Burbank, 
and Universal City
204 PM PST Sat Jan 15 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jan 14, 10:55 AM PST, 39 minutes earlier.

Area forecast discussion, Jan 14, 10:55 AM PST, 39 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Los Angeles/Oxnard CA
1055 AM PST Fri Jan 14 2022

.SYNOPSIS...14/225 AM.

It will be mostly cloudy with a slight chc of a light and brief
shower through Monday. Gusty Santa Ana winds will develop this
morning and persist through Saturday afternoon. Temperatures will
mostly be above normal despite all of the clouds.

&&

.SHORT TERM (TDY-SUN)...14/823 AM.

***UPDATE***

Latest satellite and surface observations indicate partly to
mostly cloudy skies across the area as mid/high level clouds drift
over the area. As for winds, northeast winds are generally gusting
25-35 MPH across the area with local gusts up to 45 MPH across the
Santa Lucia Range.

Forecast-wise for the immediate short term, the main concern will
be the winds. LAX-DAG gradient is showing some decent offshore
trends (-2.8 MB in the last 4 hours) and models indicate that the
offshore gradients will increase through the day (as surface high
pressure strengthens over the Great Basin). So, will anticipate
the northeast winds to increase through the day across Ventura and
LA counties and current slate of WIND ADVISORIES for these
counties look good for today. For the Santa Lucia Range in San
Luis Obispo county, the northeast winds have picked up a bit in
the last couple of hours. So, current WIND ADVISORY in effect
until 1100 AM looks good and will monitor closely to see if this
one will need to be extended. For the latest timing on all WIND
ADVISORIES, check out LAXNPWLOX. Other than the winds, today will
be rather benign. Temperatures west of the mountains will climb
into the lower to mid 70s, but some cooling can be expected across
interior sections due to increasing cold advection.

Overall, forecast has good handle on the immediate short term. So,
no significant updates are anticipated. For the afternoon forecast
suite, attention turns to increasing offshore winds this weekend
as well as the chances for some showers. An interesting mix of
weekend weather.

***From Previous Discussion***

The next three days will bring fairly unusual weather to Srn CA.
Currently the southern half of the state is under a col area (a
region of very weak upper level flow between opposite facing high
and low pressure areas) with upper highs to the NW and SE and
upper lows to the NE and SW. The two low pressure systems will be
the ones producing the sensible weather. A trof will pass through
NV this morning. The trof passage will not affect the weather but
it will allow a strong and cold area of SFC high pressure to
settle into NV. This cold high pressure area will bring increasing
offshore flow to our area later this morning. So rather than a
typical Santa Ana that develops in the predawn hours and peaks
mid morning...today will see a peak in the afternoon which is
impressive since it is running counter to the typical onshore
diurnal trend. Wind advisories are in effect for much of LA and
VTA counties - please see the product LAXNPWLOX for all of the
details. Unlike most Santa Ana's which feature clear skies today
will be a mostly cloudy one. The upper low to the SW is spinning
up a great deal of mid level clouds over the area. The offshore
flow will bring warming to the coasts and vlys but some cool air
advection off of the high desert will lower temp across the
interior. Most cst/vly locations should see max temps in the 70s
today.

Fairly strong cold air advection will arrive today and this will
combine with the strong offshore gradients to really pump up the
wind event. 45 to 55 mph gusts will develop this evening with
some 60-65 mph gusts possible across the windiest exposed
ridgetops.

The strong winds will persist into Saturday afternoon. And then a
new unusual development will occur. The upper low to the SW will
spin close enough and with enough moisture to bring a slight chc
or chc of rain to most of the area esp southern SBA and VTA
counties. Any rain that does develop will be very light and will
not last long. Still the combination of rain chances and Santa Ana
winds do make for strange bedfellows. The rainfall will have to
fight its way through the drying downsloping flow if the Santa Ana
winds which usually means that only the biggest drops will make it
to the sfc. One last oddity will occur. There will be so much cold
air advection fueling this Santa Ana that max temps will actually
cool 5 to 10 degrees in the windy areas.

The upper low will move to a point to the west of Pt Conception
on Sunday. this will place all of Srn CA under moist (at the mid
and upper levels) SW flow. Skies will remain mostly cloudy and the
pattern of brief light showers will continue over the area. The
mtns will have the best chc of rain as the higher elevations will
mean that the drops spend less time in the air drying out.
Offshore flow will continue although only at about half of
Saturday's values. The lack of cold air advection will allow most
max temps to rise 4 to 8 degrees.

.LONG TERM (MON-THU)...14/318 AM.

On Monday the upper low will move across the state. The GFS and
its ensembles have consistently brought light rain to the area.
The EC and all of its ensembles are mostly dry. There is just too
much moisture in the area and with an upper low passing over the
area really have to ignore the dry EC and slant the forecast to
the wetter GFS. Still not thinking that there will not be much in
the way of rainfall accumulations - mostly a trace to .05 of an
inch. The offshore flow will weaken to near neutral and winds
will not be a problem. The increase in clouds and decrease in
offshore flow will combine to bring 3 to 6 degrees of cooling to
the area.

Deterministic and ensemble solutions show benign weather starting
Tuesday and persisting through Thursday with some sort of dry NW
flow over the area. Skies will be, at worst, partly cloudy. Max
temps will change little day to day and will mostly be above
normal except a few degree below normal across the beaches.

&&

.AVIATION...14/1837Z.

At 1759Z at KLAX, there was no marine layer.

Moderate confidence in TAFs. Strong winds associated with a
developing Santa Ana condition were already affecting portions of
the mountains and valleys. It won't be long until the winds drop
into the coastal sections, probably by 20z this afternoon. Raised
the wind speeds for this afternoon in the usual favored TAF sites.

The strong winds will likely produce considerable turbulence and
LLWS, especially near the mountains and in the vicinity of passes
and canyons. Recent pilot reports were already indicating some
severe turbulence.

KLAX...Moderate confidence in VFR TAF. Moderate confidence that
any east wind component will be less than 10 kt.

KBUR...High confidence in VFR TAF. LLWS and turbulence are quite
possible through the period.

&&

.MARINE...14/1014 AM.

In the outer waters, swell will be close to Small Craft Advisory
(SCA) levels through today, but will likely be just below those
thresholds. SCA conds are not expected thru Mon. However, there is
a 30% chance of NE SCA winds from Santa Cruz Island south to San
Nicolas Island (zone PZZ676).

Across the inner waters north of Pt. Sal, winds and seas are
expected to remain below SCA levels thru Mon.

Across the inner waters south of Pt. Conception, SCA level NE to
E winds are likely from Ventura to Santa Monica and out to
Anacapa and Santa Cruz Islands by this afternoon and thru Sat
afternoon. A SCA has been issued for the inner waters from this
afternoon through Saturday evening. There is a 20% chance winds
could reach Gale Force in these areas Sat morning. Also on Sat
morning to afternoon, SCA level NE to E winds are looking more
likely across the San Pedro Channel and out to Catalina Island.
After Sat evening, SCA conds are not expected.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 AM PST Saturday for zone 34. (See LAXNPWLOX).
     Wind Advisory in effect until 3 PM PST Saturday for zones
      40-41-44>46-53-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST Saturday for
      zones 650-655. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

Gusty Santa Ana winds will bring the potential for downed tree
limbs and dry air over Ventura and areas of Los Angeles Counties
into Sunday morning.

&&

PUBLIC...Rorke/Thompson
AVIATION...Sweet
MARINE...Sweet/Lund
SYNOPSIS...30

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 5:36 PM PSTWind AdvisoryLOXLos Angeles44 hr
Jan 14, 9:16 AM PSTSmall Craft AdvisoryLOX27 hr

Nearby

High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.